MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE; LARYNGOSCOPE, RIGID
Model Number 0570-0420
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope video baton quickconnect large, the picture on the connected glidescope core 10-inch monitor freezes when the glidescope core quickconnect cable and video baton are moved.No delay in the procedure, use of a backup device, or harm to the patient was reported.
 
Additional Manufacturer Narrative
A replacement glidescope video baton quickconnect large was provided to the customer and the reported glidescope video baton quickconnect large was returned to verathon for evaluation along with the core 10-inch monitor and glidescope core quickconnect cable used during the reported event.A verathon technical service representative evaluated the returned devices and was able to confirm the reported image issue.When connecting the video baton to verathon's test equipment, the image cuts out when adjusting the flexible tube.Furthermore, visual inspection identified that the camera housing was detached from the flexible tube and the camera lens was cracked.The customer's video baton failed verathon's device functionality testing.Next, the customer's glidescope core quickconnect cable was evaluated and passed visual inspection; however, when connected to verathon's test equipment, the image cuts out when manipulating the cable.The customer's quickconnect cable failed verathon's device functionality testing.Next, the customer's glidescope core 10-inch monitor was evaluated and passed visual inspection.The monitor produced a normal image when connected to all test equipment and no failures were observed during testing.The customer's monitor passed verathon's device functionality testing and confirmed to be within specification.Upon completion of verathon's device evaluation, both the customer's video baton and quickconnect cable were scrapped due to the customer already being provided replacements and there being no repairs available for the devices.The monitor was returned to the customer.Corrective action is not required at this time.Verathon will continue to monitor for trends.Upon review of the device history for the video baton serial number (b)(6), it was determined that the device was manufactured on december 8, 2021 and is past the two (2) year expected product life as outlined in the glidescope video laryngoscopes operations and maintenance manual (omm).It is likely that the age of the device, two (2) years and eight (8) months, may have caused or contributed to the event.Furthermore, the omm notes, "before every use, ensure that the instrument is operating correctly and has no sign of damage.Do not use this product if the device appears damaged." verathon followed up with the customer and restated the importance of checking the device before its use in a procedure.Reference the attached corresponding report containing the device information, event details and evaluation findings for the customer's returned glidescope core quickconnect cable that was confirmed to have contributed to the reported event.

Brand Name
GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key20182304
Report Number9615393-2024-00112
Device Sequence Number20898193
Product Code CCW
UDI-Device Identifier00879123007797
UDI-Public(01)00879123007797(11)211208
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0420
Device Catalogue Number0270-1058
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown